MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; 2CT-1 #2 PDO 24 X 24

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; 2CT-1 #2 PDO 24 X 24
Model Number SXPD2B402
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing in-process, or final inspection process.Sterile samples were not available for testing / review.Retained samples were not available for review.No photos of the surgical site were provided for review, if samples, photos or additional information become available at a later date, the samples, photos or information will be reviewed and results will added to the file.A follow-up report will be submitted.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It's also possible the devices are being grasped with surgical instruments damaging the suture allowing the suture to break during use.The precautions section of the ifu for the stratafix device states, ¿the tying of knots on the barbed section of material will damage the barbs and potentially reduce their effectiveness.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.¿ pdo suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lots were reviewed and meet all requirements.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points, swage areas and attachments, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving sterile devices from this same lot to review/test or receiving detailed information regarding the pre-operative preparation of the devices, tools utilized to grasp the devices, the method utilized to anchor the device in the tissue, the patient¿s health status and quality of the tissue, or the surgeon¿s experience and/or technique, a definitive root cause for the reported event cannot be confirmed with certainty.
 
Event or Problem Description
The doctor used suture to repair and suture the uterus during the surgery.During the knotting process, the suture broke, causing wastage of consumables and delaying the surgery time.There was also a risk of the needle falling into the patient's pelvic cavity.No additional information was provided at this time.
 
Additional Manufacturer Narrative
The purpose of this report is to correct the date of report in b4 to 07/02/2024 in place of 06/27/2024.

Brand Name
STRATAFIX
Common Device Name
2CT-1 #2 PDO 24 X 24
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key19659338
Report Number3010692967-2024-00042
Device Sequence Number15165764
Product Code NEW
UDI-Device Identifier10705031207882
UDI-Public(01)10705031207882(20)12(17)271231(10)D116QTK
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
Report Date (Section F) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD2B402
Device Lot NumberD116QTK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer06/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age36 YR
Patient SexFemale